Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 34, NWS Dodge City, KS

June 20, 2010Scott County, Kansas

NWS Dodge City, KS issued this tornado warning at Jun 20, 2010, 4:14 PM CDT for Scott County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2010, 4:14 PM CDT (21:14 UTC)
Expired
Jun 20, 2010, 4:45 PM CDT
In force
31 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

County Scott County, KS

The radar

The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:07 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WFUS53 KDDC 202114
TORDDC
KSC171-202145-
/O.NEW.KDDC.TO.W.0034.100620T2114Z-100620T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
414 PM CDT SUN JUN 20 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN SCOTT COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 8 MILES
  WEST OF SCOTT STATE LAKE. THIS DANGEROUS STORM WAS MOVING NORTH    
  AT 10 MPH. THIS WARNING REPLACES THE PREVIOUS WARNING FOR SCOTT    
  COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  SCOTT STATE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3869 10082 3855 10094 3858 10113 3869 10113
      3870 10112 3870 10082
TIME...MOT...LOC 2114Z 193DEG 9KT 3865 10106

$$

JJOHNSON
1 follow-up statement
379 
WWUS53 KDDC 202127
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
427 PM CDT SUN JUN 20 2010

KSC171-202145-
/O.CON.KDDC.TO.W.0034.000000T0000Z-100620T2145Z/
SCOTT KS-
427 PM CDT SUN JUN 20 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN SCOTT COUNTY
UNTIL 445 PM CDT...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 7 MILES WEST OF
SCOTT STATE LAKE. THIS DANGEROUS STORM WAS MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCOTT STATE LAKE...
  MAINLY RURAL AREAS OF NORTHWESTERN SCOTT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3869 10082 3855 10094 3858 10113 3869 10113
      3870 10112 3870 10082
TIME...MOT...LOC 2127Z 193DEG 9KT 3868 10105

$$

JJOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:34 AM CDT, 12 hours 40 minutes earlier.

Area forecast discussion, Jun 20, 3:34 AM CDT, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
334 AM CDT SUN JUN 20 2010

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE ON THE CHANCE FOR THUNDERSTORMS LATE
TODAY AND TEMPERATURES DURING THE PERIOD.

WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL RIDGE
OF HIGH PRESSURE IN PLACE ACROSS EAST TEXAS. MEANWHILE, AN UPPER
LEVEL TROUGH OF LOW PRESSURE IS SLOWLY PUSHING EAST ACROSS THE
PACIFIC NORTHWEST. THIS IS HELPING TO CREATE A SOUTHWESTERLY FLOW
ALOFT ACROSS THE ROCKIES UP INTO THE NORTHERN PLAINS WHERE A NARROW
+70KT UPPER LEVEL JET EXISTS. NEAR THE SURFACE, AN AREA OF LOW
PRESSURE IS NEARLY STATIONARY ACROSS EASTERN COLORADO NEAR THE
KANSAS BORDER. AN AMPLE POOL OF LOW LEVEL MOISTURE...WITH DEWPOINTS
AT H85 WELL UP INTO THE MID AND UPPER TEENS(C)...EXTENDS NORTH
ACROSS THE SOUTH PLAINS UP INTO MUCH OF KANSAS AND NEBRASKA.

SHORT RANGE MODELS ARE IN FAIR AGREEMENT INDICATING THE UPPER LEVEL
RIDGE REMAINING ANCHORED ACROSS EAST TEXAS THROUGH THE PERIOD.
MEANWHILE, THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST WILL
BEGIN TO LIFT NORTHEAST ACROSS EASTERN OREGON TODAY AND UP INTO
NORTHERN IDAHO AND WESTERN MONTANA MONDAY. AS A RESULT, FAIRLY DRY
CONDITIONS SHOULD PREVAIL ACROSS MUCH OF SOUTH CENTRAL AND
SOUTHWESTERN KANSAS TODAY. HOWEVER, THE POSSIBILITY EXISTS FOR
THUNDERSTORMS ACROSS EXTREME WESTERN KANSAS THIS EVENING. THE
STRONG SOUTHWESTERLY FLOW ALOFT MENTIONED EARLIER WILL CONTINUE
ACROSS WEST CENTRAL AND NORTHWESTERN KANSAS THROUGH THE PERIOD. A
SPEED MAXIMA OF +80KT ASSOCIATED WITH THE UPPER LEVEL TROUGH IS
PROJECTED TO MOVE ACROSS THIS GENERAL AREA THIS AFTERNOON AND
EVENING. WHILE AT THE SURFACE, LOW PRESSURE IN EAST CENTRAL
COLORADO IS EXPECTED TO LIFT SLOWLY NORTH ALONG THE COLORADO
BORDER ENHANCING LOW LEVEL CONVERGENCE SOMEWHAT ACROSS EXTREME
WEST AND NORTHWEST KANSAS. AMPLE LOW LEVEL MOISTURE WILL REMAIN
AVAILABLE ACROSS WESTERN KANSAS WITH SURFACE DEWPOINTS PRIMARILY
IN THE 60S(F). AS A RESULT, THERE IS A SLIGHT CHANCE FOR ISOLATED
THUNDERSTORM DEVELOPMENT ACROSS OUR MOST WEST AND NORTHWESTERN
ZONES TOWARD THIS EVENING AS DAYTIME HEATING HELPS TO OVERCOME ANY
RESTRICTIVE CAPPING. WILL CONTINUE WITH A MENTION OF SLIGHT POPS
ALONG OUR NORTHWESTERN FRINGE CONSIDERING THE MAJORITY OF ANY
CONVECTIVE DEVELOPMENT SHOULD REMAIN JUST TO OUR NORTH AND WEST.
HOWEVER, WITH INCREASED MID AND UPPER LEVEL LAPSE RATES AND
INCREASED INSTABILITY, ANY STORM THAT DOES OCCUR HAS THE POTENTIAL
TO BECOME SEVERE. THE SAME SCENARIO MAY EXIST MONDAY AS VERY
LITTLE CHANGE IS EXPECTED TO OCCUR WITH THE OVERALL WEATHER PATTERN.
THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS OUR NORTH
AND NORTHWESTERN BORDER LATE MONDAY.

EXTREMELY WARM TEMPERATURES ARE EXPECTED TODAY AS SOUTHERLY WINDS
CONTINUE ACROSS WESTERN KANSAS. THE NAM, GFS, AND UKMET SHOW H85
TEMPERATURES RANGING FROM THE MID 20S(C) ACROSS EASTERN PORTIONS OF
THE CWA TO JUST OVER 30C ACROSS THE WEST. AS SKIES REMAIN MOSTLY
CLEAR, SHOULD EXPECT HIGHS IN THE UPPER 90S(F) TO JUST ABOVE 100F
ACROSS THE FA WITH THE WARMEST TEMPERATURES WEST AND NORTHWEST.
FOR TONIGHT, MILD TEMPERATURES SHOULD CONTINUE UNDER THE INFLUENCE
OF LOW LEVEL SOUTHERLIES. TEMPERATURES AT H85 WILL BE IN THE MID
20S(C) ACROSS MUCH OF THE CWA WITH SURFACE DEWPOINTS EXPECTED TO
REMAIN IN THE LOW TO MID 60S(F) FOR THE MOST PART. SHOULD SEE LOWS
FROM THE UPPER 60S(F) WEST TO THE LOWER 70S(F) EAST. HIGHS UP NEAR
100F ARE EXPECTED AGAIN MONDAY AS THE UPPER LEVEL RIDGE REMAINS
ACROSS EAST TEXAS WHILE SOUTHERLY WINDS CONTINUE ACROSS WESTERN
KANSAS. LOWS MONDAY NIGHT SHOULD VARY LITTLE FROM TONIGHT AS WELL.
PLAN TO MAKE ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES.

DAYS 3-7...

VERY ACTIVE WEATHER WILL CONTINUE ALONG THE NORTH SIDE OF THE UPPER
LEVEL RIDGE EXTENDING FROM CENTRAL TEXAS INTO THE SOUTHEASTERN
UNITED STATES. EXTREMELY WARM AIR IN THE MID LEVELS OF THE
ATMOSPHERE WILL CONTINUE OVER SOUTHWEST KANSAS AT LEAST THROUGH
TUESDAY, BUT EROSION OF THE WARM PLUME APPEARS LIKELY BY MID WEEK AS
A VIGOROUS UPPER LEVEL TROUGH MOVES THROUGH THE NORTHERN PLAINS.
EROSION OF THE WARM PLUME WILL PROVIDE THE OPPORTUNITY FOR ORGANIZED
THUNDERSTORM ACTIVITY FARTHER SOUTH THAN HAS BEEN THE CASE FOR THE
PAST FEW DAYS. THE MID LEVEL WARM PLUME WILL SPREAD BACK ACROSS
KANSAS LATE IN THE WEEK, AND A RETURN TO RELATIVELY QUIET AND
SEASONABLY HOT WEATHER CAN BE EXPECTED. THE NUMERICAL MODELS ARE
SIMILAR IN THEIR HANDLING OF THE GENERAL FLOW REGIME, ALTHOUGH THE
DETAILS OF EVOLUTION OF MESOSCALE CONVECTIVE SYSTEMS ROAMING ACROSS
THE CENTRAL PLAINS REMAIN UNCERTAIN.

THE VIGOROUS UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY IN
WESTERN OREGON WILL PROPAGATE OVER THE RIDGE AND SHOULD REACH
NORTHERN MINNESOTA BY WEDNESDAY MORNING. THE ECMWF AND GFS EJECT THE
OREGON VORTICITY MAXIMUM MUCH MORE RAPIDLY THAN THE CANADIAN AND
CARRY A PORTION OF THE UPPER LEVEL TROUGH NEAR 140W EASTWARD IN THE
JET ACROSS THE NORTHERN UNITED STATES. THE CANADIAN MOVES THE OREGON
VORTICITY MAXIMUM INTO ALBERTA AS A CLOSED LOW AND ROTATES A PORTION
OF THE 140W TROUGH AROUND THE CYCLONE BEFORE EJECTING THE WHOLE
SYSTEM EASTWARD. THE ECMWF/GFS SOLUTION SEEMS MORE PHYSICALLY
REASONABLE AND LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS.

TUESDAY SHOULD BE THE WARMEST DAY OF THE WEEK WITH EXCEEDINGLY WARM
AIR SPREADING ACROSS SOUTHWEST KANSAS ON THE SOUTH SIDE OF A SURFACE
CYCLONE IN EASTERN COLORADO. H8 TEMPERATURES IN EXCESS OF 30C WILL
COVER MUCH OF SOUTHWEST KANSAS, AND SURFACE TEMPERATURES LIKELY WILL
RISE ABOVE 100 IN MOST AREAS. A JET STREAK EVIDENT ON SATELLITE
IMAGERY NEAR 30N/140W WILL MOVE OVER THE NORTHERN PLAINS BY TUESDAY
EVENING, PLACING EASTERN COLORADO AND NORTHWEST KANSAS IN THE LEFT
ENTRANCE REGION. SYNOPTIC SCALE UPWARD VERTICAL MOTION IN THE
AGEOSTROPHIC FLOW IN THE ENTRANCE REGION OF THE JET STREAK WILL
ASSIST WITH ERODING THE MID LEVEL WARM POOL, AND UPSLOPE FLOW OF
MOIST, UNSTABLE AIR INTO NORTHEAST COLORADO SHOULD SUPPORT
DEVELOPMENT OF A CONVECTIVE CLUSTER THAT WILL MOVE THROUGH NORTHERN
KANSAS TUESDAY NIGHT AND WEDNESDAY MORNING. TIMING AND THE EXACT
TRAJECTORY OF THE THUNDERSTORM CLUSTER IS UNCERTAIN, BUT POPS WERE
INCREASED MAINLY AFTER MIDNIGHT ACROSS THE NORTHERN PART OF THE
FORECAST AREA.

OUTFLOW FROM THE CONVECTIVE CLUSTER WILL REINFORCE A COLD FRONT
MOVING SOUTHWARD THROUGH KANSAS TUESDAY NIGHT AND WEDNESDAY MORNING.
THE FRONT LIKELY WILL BECOME STATIONARY NEAR THE OKLAHOMA BORDER
LATE WEDNESDAY. UPSLOPE FLOW INTO SOUTHEAST COLORADO UNDER THE
WEAKENED MID LEVEL WARM POOL SHOULD BE SUFFICIENT TO SUPPORT
THUNDERSTORM DEVELOPMENT, AND A CLUSTER OF THUNDERSTORMS MAY MOVE
ACROSS SOUTHWEST KANSAS WEDNESDAY NIGHT. TEMPERATURES PROBABLY WILL
BE SEVERAL DEGREES COOLER THURSDAY WITH RAIN-COOLED AIR AND
CONVECTIVE DEBRIS AROUND FOR MOST OF THE DAY. SCATTERED
THUNDERSTORMS MAY DEVELOP AGAIN THURSDAY ALONG A WARM FRONT THAT
WILL BEGIN TO MOVE BACK ACROSS SOUTHWEST KANSAS IN THE AFTERNOON. BY
FRIDAY, ANOTHER UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN PLAINS
WILL CARRY A PLUME OF WARM MID LEVEL AIR FROM THE HIGHER TERRAIN
ACROSS THE HIGH PLAINS, AND A RETURN TO SEASONABLY HOT AND QUIET
WEATHER SHOULD OCCUR.

&&

.AVIATION...

OUTFLOW FROM THE CONVECTIVE CLUSTER MOVING ACROSS NORTHEAST KANSAS
GRADUALLY WILL MIX OUT AFTER SUNRISE, AND STRONG SOUTHERLY LOW LEVEL
FLOW WILL BECOME ESTABLISHED ACROSS ALL OF WESTERN KANSAS BY MID
MORNING. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON NEAR THE COLORADO BORDER BUT WILL DISSIPATE THIS EVENING.
OTHERWISE, VFR CONDITIONS WILL PREVAIL WITH MOSTLY CLEAR SKIES
THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 100  72 100  72 /   0   0   0   0
GCK 102  72 100  70 /   0  20   0   0
EHA 100  70 100  68 /   0  20   0   0
LBL 102  72 102  70 /   0   0   0   0
HYS 100  72 100  72 /  10  20   0  20
P28  98  75 100  75 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN32/01/01
Hazardous weather outlook, Jun 20, 3:57 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
357 PM CDT SUN JUN 20 2010

KSZ030-031-043>045-212100-
TREGO-ELLIS-SCOTT-LANE-NESS-
357 PM CDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A BOUNDARY FOR THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. VERY HEAVY
RAINS, LARGE AND DAMAGING HAIL AND HIGH WINDS ARE POSSIBLE. A TORNADO
COULD OCCUR IN THE STRONGEST STORMS VERY NEAR THE BOUNDARY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY WITH BETTER
CHANCES FOR MORE WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH
INSTABILITY WILL EXIST EACH DAY FOR ANY DEVELOPING STORM TO HAVE
THE POTENTIAL OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE LIKELY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC

KSZ061>063-074-075-084-212100-
HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
357 PM CDT SUN JUN 20 2010 /257 PM MDT SUN JUN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON NEAR THE
COLORADO BORDER AND SOME OF THESE COULD SPREAD A LITTLE WAYS EAST
TO NEAR ELKHART TO GARDEN CITY THIS EVENING. THROUGH EARLY EVENING
ONE OR TWO COULD BE COME SEVERE WITH THE MAIN THREAT STRONG DOWN
BURST WINDS AND HAIL BUT THE THREAT OF SEVERE SHOULD DIMINISH BY EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY WITH BETTER
CHANCES FOR MORE WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH
INSTABILITY WILL EXIST EACH DAY FOR ANY DEVELOPING STORM TO HAVE
THE POTENTIAL OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE LIKELY THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MIGHT BE NEEDED FOR A WHILE THIS AFTERNOON NEAR THE
COLORADO BORDER AND PERHAPS TO NEAR GARDEN CITY EARLY THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC

KSZ046-064>066-076>081-085>090-212100-
RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
357 PM CDT SUN JUN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MORE NORTHERN PORTIONS OF
THE FORECAST AREA MONDAY AND TUESDAY WITH BETTER CHANCES FOR MORE
WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH INSTABILITY WILL EXIST
EACH DAY FOR ANY DEVELOPING STORM TO HAVE THE POTENTIAL OF
BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE LIKELY
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Jun 20, 3:17 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
317 PM CDT SUN JUN 20 2010

KSZ043-202100-
SCOTT-
317 PM CDT SUN JUN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MODOC...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN NORTHWESTERN SCOTT COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3870 10087 3845 10096 3846 10113 3869 10113
      3870 10112
TIME...MOT...LOC 2017Z 185DEG 13KT 3856 10106

JJOHNSON
Local storm report, Jun 20, 3:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
357 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TORNADO          3 NW MODOC              38.51N 101.11W
06/20/2010                   SCOTT              KS   LAW ENFORCEMENT

            TORNADO WAS REPORTED AS RAIN WRAPPED, POSSIBLE LANDSPOUT.

&&

MRUSSELL
Local storm report, Jun 20, 4:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TORNADO          3 NW MODOC              38.51N 101.11W
06/20/2010                   SCOTT              KS   AIRPLANE PILOT

            MILITARY HELICOPTER 45 MILES NORTH NORTHWEST OF GARDEN
            CITY REPORTED A TORNADO.

&&

MRUSSELL
Local storm report, Jun 20, 4:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
412 PM CDT SUN JUN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TORNADO          3 NW MODOC              38.51N 101.10W
06/20/2010                   SCOTT              KS   TRAINED SPOTTER

            LAND SPOUT LASTED THREE MINUTES.

&&

07

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:17 PM CDTSpecial Weather StatementDDCScott43 min
Jun 20, 3:22 PM CDTSevere Thunderstorm WarningDDCScott38 min
Jun 20, 3:34 PM CDTSevere Thunderstorm WarningDDCHamilton41 min
Jun 20, 3:47 PM CDTTornado WarningDDCScott28 min
Jun 20, 4:44 PM CDTSevere Thunderstorm WarningDDCLane, Scott61 min
Jun 20, 4:55 PM CDTTornado WarningDDCLane, Scott65 min
Jun 20, 5:41 PM CDTSevere Thunderstorm WarningDDCScott64 min
Jun 20, 6:24 PM CDTSevere Thunderstorm WarningDDCNess, Trego51 min
Jun 20, 6:43 PM CDTSevere Thunderstorm WarningDDCLane, Scott47 min
Jun 20, 6:58 PM CDTSpecial Weather StatementDDCEllis47 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.